Chapter 2 Principles of Drug Action and Drug Interactions

$2.50

Pay And Download The Complete Chapter Questions And Answers

Chapter 2  Principles of Drug Action and Drug Interactions

 

 

Complete Chapter Questions And Answers
 

Sample Questions

 

MULTIPLE CHOICE

1. The nurse assesses hives in a patient started on a new medication. What is the nurse’s best action?
A.
Notify physician of allergic reaction.
B.
Notify physician of idiosyncratic reaction.
C.
Notify physician of potential teratogenicity.
D.
Notify physician of potential tolerance.

ANS: A

Feedback
A
Allergic reactions are a hypersensitivity and manifest with hives and/or urticaria and are easily identified.
B
An idiosyncratic reaction occurs when something unusual or abnormal happens when a drug is first administered.
C
A teratogenic reaction refers to the occurrence of birth defects related to administration of the drug.
D
Tolerance refers to the body’s requirement for increasing dosages to achieve the same effects that a lower dose once did.

DIF: Cognitive Level: Comprehension REF: 21
TOP: Nursing Process Step: Assessment
MSC: NCLEX Client Needs Category: Physiological Integrity

2. The nurse administers an initial dose of a steroid to a patient with asthma. A half hour after administration, the nurse finds the patient agitated and stating that “everyone is out to get me.” What is the term for this unusual reaction?
A.
Desired action
B.
Adverse effect
C.
Idiosyncratic reaction
D.
Allergic reaction

ANS: C

Feedback
A
Desired actions are expected responses to a medication.
B
Adverse effects are reactions that occur in another system of the body; they are usually predictable.
C
Idiosyncratic reactions are unusual, abnormal reactions that occur when a drug is first administered. Patients typically exhibit an overresponsiveness to a medication related to diminished metabolism. These reactions are believed to be related to genetic enzyme deficiencies.
D
Allergic reactions appear after repeated medication dosages

DIF: Cognitive Level: Comprehension REF: 21
TOP: Nursing Process Step: Evaluation
MSC: NCLEX Client Needs Category: Physiological Integrity

3. What is the definition of cumulative effect of a drug?
A.
Drug toxicity related to overmedication
B.
Drug buildup related to decreased metabolism
C.
The inability to control the ingestion of drugs
D.
The need for higher dosage to produce the same effect as previous lower dosages

ANS: B

Feedback
A
Toxicity occurs when adverse effects are severe.
B
Cumulative effects are related to diminished metabolism or excretion of a drug that causes it to accumulate. Cumulative effects can lead to drug toxicity.
C
Inability to control the ingestion of drugs is drug dependence.
D
The need for higher dosage to produce the same effect as previous lower dosages is the definition of tolerance.

DIF: Cognitive Level: Knowledge REF: 23
TOP: Nursing Process Step: Assessment
MSC: NCLEX Client Needs Category: Physiological Integrity

4. Which best describes when drug interactions occur?
A.
On administration of toxic dosages of a drug
B.
On an increase in the pharmacodynamics of bound drugs
C.
On the alteration of the effect of one drug by another drug
D.
On increase of drug excretion

ANS: C

Feedback
A
Toxicity of one drug may or may not affect the metabolism of another one.
B
Drug interactions may result from either increased or decreased pharmacodynamics.
C
Drug interactions may be characterized by an increase or decrease in the effectiveness of one or both of the drugs.
D
Drug interactions may result from either increased or decreased excretion.

DIF: Cognitive Level: Comprehension REF: 23
TOP: Nursing Process Step: Assessment
MSC: NCLEX Client Needs Category: Physiological Integrity

There are no reviews yet.

Add a review

Be the first to review “Chapter 2 Principles of Drug Action and Drug Interactions”

Your email address will not be published. Required fields are marked *

Category: Tag:
Updating…
  • No products in the cart.